Alert archive / Louisiana / Special Weather Statements in 2018

Special Weather Statement, NWS Shreveport, LA

August 7, 2018Natchitoches Parish, Louisiana

NWS Shreveport, LA issued this special weather statement at Aug 7, 2018, 3:07 PM CDT for Natchitoches Parish, Louisiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2018, 3:07 PM CDT (20:07 UTC)
Expired
Aug 7, 2018, 4:00 PM CDT
In force
53 min
Issued by
NWS Shreveport, LA

County Natchitoches Parish, LA

The radar

The Ft Polk radar (KPOE), 77 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 8.1 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2018-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 432 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2018-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
432 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted.

989 
WWUS84 KSHV 072007
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
307 PM CDT TUE AUG 7 2018
 
LAZ017>019-072100-
Winn LA-Natchitoches LA-Sabine LA-
307 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NATCHITOCHES...NORTHERN SABINE
AND WESTERN WINN PARISHES UNTIL 400 PM CDT...

At 306 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Natchitoches, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Natchitoches, Many, Zwolle, Campti, Montgomery, Allen, Oak Grove,
Pleasant Hill, Provencal, Natchez, Clarence, Goldonna, Noble,
Robeline, Powhatan, Melrose, Belmont, Bellwood, St. Maurice and
Chestnut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3172 9377 3185 9351 3184 9344 3188 9344
      3192 9335 3189 9334 3189 9327 3191 9324
      3197 9324 3197 9313 3202 9316 3215 9287
      3214 9283 3171 9277 3171 9296 3168 9296
      3166 9290 3162 9290 3160 9284 3147 9331
TIME...MOT...LOC 2006Z 224DEG 41KT 3166 9326 

$$

07

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Aug 7, 1:01 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Aug 7, 1:01 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
101 PM CDT Tue Aug 7 2018

.AVIATION...
VFR conditions to prevail throughout the 18Z TAF pd once again.
Isold to sct convection will continue through the aftn and into
the evening hours before diminishing. In addition, sct convection
along a weak front during the morning hours may affect KTXK. In
both instances, coverage too isold/uncertain to mention in the
TAFS attm. Otherwise, some brief MVFR/IFR cigs may be possible
again around and just after sunrise at E TX terminals, but TEMPO
nature will preclude mention attm. /12/

&&

.PREV DISCUSSION... /issued 1029 AM CDT Tue Aug 7 2018/

UPDATE...
Another round of sea breeze convection is expected across our srn
areas today, which may be aided by the lingering weak upper low
over LA. Additionally, a few isold tstms will be possible across
our extreme nrn areas, as a trof and cold front slowly drift swd.
As for temps, persistence plus one or two seems to be doing the
job quite well, so mid and upper 90s are a good bet once again
today. That said, ongoing fcst is well on track this morning, so
will not be making any changes attm. /12/

&&

PREV DISCUSSION... /issued 416 AM CDT Tue Aug 7 2018/

SHORT TERM.../Today through Wednesday/

The morning water vapor imagery indicates a weak but well-defined
upper low/vorticity center which has drifted S into Cntrl LA this
morning, with the attendant weak shear axis extending from Ern and Scntrl
AR, SW across Ncntrl LA and extreme SE TX. The short term progs
continue to suggest that this weak low will continue SW into
SE TX this afternoon while possibly filling, but as it does so,
should again initiate/enhance sct seabreeze convection over Far SE
TX/S LA, which should advance inland later this afternoon over
portions of Deep E TX/Srn sections of Ncntrl LA. Given the
departure of the low, do not think the organized seabreeze will
advance as far N as what was observed Monday afternoon/evening,
but did extend slight chance pops a tad farther N across E TX/N LA
(to the I-20 corridor) than the previous forecast, while also
increasing pops to low chance for Deep E TX/Srn sections of Ncntrl
LA. Did also scale back slight chance pops for the extreme Nrn
most counties in SE OK/SW AR to account for isolated convection
that may migrate SE across SE OK/Wrn AR this afternoon, along the
lead shortwave noted over the OK Panhandle, which will shift ESE
across OK today. Also trended max temps this afternoon a bit
warmer than the previous forecast, and similar to what was
observed Monday, as the low stratus cigs developing over E TX that
should eventually fill NE across N LA later this morning, scatters
out by mid to late morning. Did maintain slight chance pops
through mid-evening for any isolated convection that will diminish
from the seabreeze, with our focus turning to the NW with the
initial shortwave.

Sct convection looks to continue developing this evening over SE
OK/Wrn AR along the base of the shortwave trough, with the 00Z NAM
in reasonably good agreement with the HRRR in the convection
building SE into extreme NE TX/SE OK/adjacent sections of SW AR
this evening, with renewed development late as a 25-30kt SWrly LLJ
feeds into the H700-500 trough. Have bumped up pops to mid chance for
extreme NE TX/SW AR, while expanding low chance pops farther S of
the I-30 corridor and much of SW AR. Have trended the forecast
closer to the wetter NAM for Wednesday, with the sct convection
expected to persist along the I-30 corridor during the morning,
before gradually weakening by late morning/midday with the loss of
the SWrly LLJ. However, mesoscale bndrys from the morning
convection may help to focus sct convection farther S closer to
the I-20 corridor of E TX/N LA during the afternoon, when
heating/instability is maximized, and the parent shortwave trough
sinks SE over these areas. Did trend max temps Wednesday near if
not slightly warmer than the Blends/MOS, especially over the Lower
half of E TX/N LA given strong diurnal heating and persistence
from recent days with the drought conditions in place. The NW flow
should again become active once again near/just S of the Red River
Valley Wednesday night as the next shortwave begins to amplify
over KS/OK, and drops S into the Srn Plains, enhancing large scale
ascent and an uptick in convection.

15

LONG TERM.../Wednesday night through Monday night/

A weak frontal boundary moving Southeast across the plains will dip
the flow in our pattern aloft with lowering heights and NW flow
aloft for even some nocturnal thunderstorm activity during the mid
to late week time frame. There is really good agreement from the
NAM/GFS and ECMWF for lots of QPF in our future. The WPC QPF has
been loaded into the 6 hourly grids with promise of putting a little
dent in the drought with the grand total over the coming week in the
2 to 4 inch range. The weak frontal boundary will settle down along
I-20 and remain in our area with good shower and thunderstorm
coverage expected to continue each day into the weekend as the front
washes out in place. Meanwhile, our highs will drop to either side
of 90 degrees with the increased cloud cover and areas of rain. Our
overnight lows in the 70s. Highs will move back into the low to
mid 90s early next week as the pattern dries out once again. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  98  76  96  75 /  20  20  30  30
MLU  96  74  95  75 /  20  20  20  30
DEQ  96  73  89  71 /  20  30  60  60
TXK  96  74  91  73 /  10  40  60  60
ELD  97  73  92  73 /  10  20  50  40
TYR  98  76  97  75 /  10  20  30  50
GGG  97  75  95  75 /  20  20  30  30
LFK  95  74  95  75 /  30  20  20  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

12/15/24
Hazardous weather outlook, Aug 7, 11:59 AM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1159 AM CDT Tue Aug 7 2018

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-081700-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1159 AM CDT Tue Aug 7 2018

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

Afternoon temperatures will climb into the mid and upper 90s
areawide. When combined with the humidity, our heat indices will
range from 100 to 105 degrees. Isolated showers have begun to
develop across Toledo Bend and portions of northern Louisiana,
south of interstate 20. During peak heating, isolated to widely
scattered showers and thunderstorms will spread across deep east
Texas, extreme north Louisiana and South central Arkansas. Any
mature thunderstorms will bring locally gusty winds and brief
heavy rainfall possible. These storms will diminish early this
evening with the loss of heating. However, overnight more
thunderstorms will move toward the I-30 corridor as a cold front
begins to push in our direction.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered showers and thunderstorms may be ongoing early
Wednesday across I-30. Then, the associated rain cooled outflow
boundary will help to develop more activity during Wednesday
afternoon area wide. Overall, coverage of showers and
thunderstorms is expected to increase for us Thursday and Friday
as the cool front draws near and this pattern brings back a light
Northwest wind flow for a continued wet pattern with
thunderstorms possible during the night time and anytime of the
day. Locally gusty winds and brief heavy rainfall will be possible
from the strong and mature storms each day.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks and amateur
radio operators should not be needed through tonight.

07

In the hours before

Special weather statement, Aug 7, 3:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
307 PM CDT TUE AUG 7 2018

LAZ017>019-072100-
Winn LA-Natchitoches LA-Sabine LA-
307 PM CDT TUE AUG 7 2018

...SIGNIFICANT WEATHER ADVISORY FOR NATCHITOCHES...NORTHERN SABINE
AND WESTERN WINN PARISHES UNTIL 400 PM CDT...

At 306 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles southwest of Natchitoches, moving northeast at 20 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Natchitoches, Many, Zwolle, Campti, Montgomery, Allen, Oak Grove,
Pleasant Hill, Provencal, Natchez, Clarence, Goldonna, Noble,
Robeline, Powhatan, Melrose, Belmont, Bellwood, St. Maurice and
Chestnut.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3172 9377 3185 9351 3184 9344 3188 9344
      3192 9335 3189 9334 3189 9327 3191 9324
      3197 9324 3197 9313 3202 9316 3215 9287
      3214 9283 3171 9277 3171 9296 3168 9296
      3166 9290 3162 9290 3160 9284 3147 9331
TIME...MOT...LOC 2006Z 224DEG 41KT 3166 9326

07

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 7:18 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Winn57 min
Aug 6, 7:44 PM CDTSpecial Weather StatementSHVOuachita46 min
Aug 7, 5:03 PM CDTSpecial Weather StatementSHVBossier, Caddo42 min

Nearby

Special Weather Statements in Louisiana, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.